Alert archive / Tennessee / River Flood Advisories in 2017

River Flood Advisory 24, NWS Memphis, TN

December 25, 2017Decatur County, Perry County, Tennessee

NWS Memphis, TN issued this river flood advisory at Dec 25, 2017, 9:46 PM CST for Decatur County, Perry County, Tennessee. It was in force for 4 days.

The area

The counties it named.

The facts

Issued
Dec 25, 2017, 9:46 PM CST (03:46 UTC)
Expired
Dec 30, 2017, 12:45 AM CST
In force
4 days
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Decatur County, TN, Perry County, TN

The radar

The Ft Campbell radar (KHPX), 139 km from the middle of the area, began a volume at 03:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Tennessee River at Perryville (PRVT1).

Action stage
362 ft
Minor stage
365 ft
Moderate stage
368 ft
Major stage
375 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this river flood advisory went out at Dec 25, 8:49 PM CST, 57 minutes earlier.

Area forecast discussion, Dec 25, 8:49 PM CST, 57 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
849 PM CST Mon Dec 25 2017

.UPDATE...

Looking at the latest images out of KPAH radar, a band of light
snow or flurries may be occurring from near Malden, Missouri
southeastward to near Paris, Tennessee. Clouds have kept
temperatures in the lower to mid 30s thus far, but some clearing
is expected by sunrise. Temperatures will plummet into the mid 20s
once this occurs. Updated earlier to add 20 to 30 pops for light
snow showers. No further updates are expected.

KRM

&&

.DISCUSSION... /issued 338 PM CST Mon Dec 25 2017/

Cold temperatures and uncertainty with regard to a couple of
potential rounds of Wintry weather are the highlights of this
forecast update.

Current temperatures are in the low to middle 30s across the
Midsouth. We briefly saw the sun earlier today...but clouds have
returned area wide. As a result...most of the area has likely
already reached daily highs. The ECMWF as well as the HRRR still
show a weak disturbance moving across East Missouri into Middle TN
overnight. WPC seems to favor this solution as well. Will
maintain slight chance pops in northern portions of TN, and the
Missouri bootheel. Moisture is not particularly abundant...so will
just advertise flurries for now.

A very broad trough is currently in place across the entire
United States, centered over the Mississippi River. North to
Northwest flow across West Canada into the Northern Plains can be
traced all the way to the North Pole. If Santa would have made a
direct flight into the Central US he would have a great tailwind
for the entire flight. This pattern will remain largely unchanged
for the upcoming work week into next weekend. However, a series of
disturbance moving out of the Northern Plains across the middle
Mississippi River valley will result in a couple of rounds of
potential Wintry weather.

A reinforcing Arctic cold front will move across the Midsouth
tomorrow ushering in a bitterly cold Arctic Airmass. Dew points
will be in the single digits to teens across much of the region in
the wake of this front. Meanwhile along the Gulf coast into South
Texas the subtropical jet will become invigorated. A band of rain
and or snow showers will likely develop somewhere between the
Northern Gulf Coast and North Mississippi. While most of the
precipitation is expected to our South...it is difficult to ignore
guidance and leave out any mention of wintry weather early
Thursday over North Mississippi. Temperatures are expected to warm
to near 40 Thursday afternoon, so any lingering precipitation
should change back to rain.

Another cold front is expected Saturday resulting in bitterly cold
temperatures Sunday into early next week. Portions of the Midsouth
may struggle to warm above freezing Saturday with widespread
temperatures in the teens Sunday and Monday mornings. Uncertainty
is high but we could see additional Wintry Weather late Saturday
into Sunday.

30

&&

.AVIATION...

VFR conditions with periods of mid and high clouds. Can't rule out
a snowflake in KJBR or KMKL this evening. Expect light ENE winds
through Tuesday morning gradually increasing to 8-10 kts as
another reinforcing cold front drops south into the region.

SJM

&&

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, Dec 25, 2:44 PM CST, 7 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
244 PM CST Mon Dec 25 2017

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-262245-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence-
Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion-
Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman-
Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton-
Tishomingo-Tunica-Union-Weakley-Yalobusha-
244 PM CST Mon Dec 25 2017

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...This Afternoon and Tonight

The probability of widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Winter weather will be possible across portions of the Mid South
Thursday and again next weekend. There remains plenty of
uncertainty regarding the timing, precipitation types and
amounts. Please monitor the latest forecast information as we
progress through the week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 25, 9:41 PM CSTRiver Flood WarningMEGDyer4 days

Nearby

River Flood Advisories in Tennessee, 2017Every river flood advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.